Alert archive / Vermont / Flash Flood Warnings in 1998
Flash Flood Warning 15, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jan 10, 1998, 3:47 AM EST for Franklin County, Vermont. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 1998, 3:47 AM EST (08:47 UTC)
- Expired
- Jan 10, 1998, 4:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Franklin County, VT
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 410 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 460 m²/s²
- 0-3 km storm-relative helicity
- 476 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 100851 FFWBTV VTC011-102100- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 347 AM EST SAT JAN 10 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON VT HAS EXTENDED THE FLOOD WARNING EFFECTIVE UNTIL 400 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST VERMONT ...FRANKLIN COUNTY THE MISSISQUOI RIVER AT EAST BERKSHIRE WAS AT 14.2 FEET EARLY THIS MORNING...WHICH IS JUST OVER 2 FEET ABOVE FLOOD STAGE. FLOOD WATERS WILL SLOWLY RECEDE TODAY AND THE MISSISQUOI RIVER WILL RETURN TO ITS BANKS BY MID AFTERNOON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. CADIMA &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 2:55 AM EST, 52 minutes earlier.
Area forecast discussion, Jan 10, 2:55 AM EST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 255 AM EST SAT JAN 10 1998 H5 VORTEX UPR MIDWST/GTLKS FCST TO LIFT NE THRU FCST PD GIVING FA A GLANCING SHOT OF COLD AIR. SERIES OF S/WVS ROTATING ARND IN CYCLNC FLOW WL KEEP THREAT OF FLRYS/SNW SHWRS ACRS N FA. FOR TDA...BEST CHC OF SNW SHWRS WL BE ACRS ADRNDCKS/ST LAW VLY AS FVRBL FLOW SETS UP FOR PSBL LE SNW. INSTAB ONLY IN MRGNL CAT AND MIXED LYR ARND 5K FEET SHD LIMIT ANY ACCUM TO PSBLY AN INCH OR 2 IN W ADRNDCKS. OTRW...CDFROPA LT TDA/THIS EVNG SHD BE ACCOMPANIED BY A FEW FLRYS/SNW SHWRS ACRS REST OF RGN...BUT ANY PCPN ERLYR TDA MAY MIX WITH -SHRA IN VLYS DUE TO WRM BL. TNGT...ANY LES WL DMNSH AS SUBSDNC INVRN LWRS. OTRW...PT-MOCLDY SKIES. MOST CLDS AND PSBL FLRYS/SNW SHWRS IN ADRNDCKS DUE TO CONTD FVRBL W/SW FLOW. SUN...MORE OF THE SAME. ANOTHER S/WV MAY BRING SOME SNW SHWRS TO RGN...WITL SOME LAKE ENHANCEMENT PSBL IN ADRNDCKS AS FVRBL FLOW CONTS. REGARDING FLOOD WRNGS...WL LET WRNGS EXPIRE FOR ORLEANS AND LAMOILLE CNTYS AS FLARE SHOWS BLACK RIVER GOING BLO FS BY DAYBREAK AND LAMOILLE AT JOHNSON ALRDY BLO FS. WL KEEP WRNG UP FOR FRANKLIN AS MISSISQUOI STILL 2+ FT ABOVE FS...IT SHD RETURN TO ITS BANKS BY ERLY AFTN. WNGS RMN IN EFFECT FOR ST LAW CNTY TIL 4PM...ALTHO NO RIVER STAGE DATA AVBL. TMPS: WUD GO A BLO FWC TDA...OTRW FWC ACPTD. KJC
Nearby
Flash Flood Warnings in Vermont, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.